RAYMOND TAETLE, M.D.; JOHN MENDELSOHN, M.D.; MARK R. GREEN, M.D.
To the editor: The report by Kiang and Kennedy (1) of tamoxifen therapy in advanced breast cancer noted only two patients with hypercalcemia. Both patients had negative assays for estrogen receptors and were bedridden at the time this complication occurred. Other studies have reported hypercalcemia in estrogen-receptor-positive patients (2). We wish to report our experience with readministration of this agent to a patient who previously had become hypercalcemic on tamoxifen therapy.
A 57-year-old woman underwent a right radical mastectomy followed by local radiation therapy in 1971. Cancer in the left breast was treated by radical mastectomy in 1973. In June
Learn more about subscription options.
Register Now for a free account.
TAETLE R, MENDELSOHN J, GREEN MR. Hypercalcemia and Tamoxifen Readministered. Ann Intern Med. 1978;89:287. doi: 10.7326/0003-4819-89-2-287_1
Download citation file:
Published: Ann Intern Med. 1978;89(2):287.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only